Spontaneous subscapular haematoma in a patient using warfarin therapy.
BMJ Case Rep. 2013;2013
Authors: Cebicci H, Gurbuz S, Gunay N, Vural A
Warfarin is widely used. Spontaneous bleeding is one of the complications of warfarin treatment. A 70-year-old man was admitted to the emergency room with right back pain. There was no history of trauma. He was using warfarin following a bypass graft. The patient’s vital signs were stable. On physical examination, swelling at the level of the right scapula was detected. Laboratory findings showed that the international normalised ratio (INR) was ?? (a very high reading) (1.47 1 month previously). There was no melena on rectal examination. A chest CT was performed to differentiate the swelling of the right scapula. Warfarin was stopped and vitamin K was administered. Fresh frozen plasma was initiated and the patient was hospitalised to the cardiovascular surgical service. The fact that use of warfarin in the elderly may increase the risk of spontaneous bleeding should be especially kept in mind.
PMID: 24248312 [PubMed – in process]